CSN Login
Members Online: 2

You are here

Grade 3 Astrocytoma- Inoperable

Vlodom
Posts: 2
Joined: Apr 2018

I have a close family member that was diagnosed with a grade 3 astrocytoma in February 2018. The tumor was biopsied but is inoperable due to the location in the brain. She presented with mild right sided weakness and losing train of thought. She has been on radiation 5 days a week for the past 6 weeks and is now complete. She started chemo 6 weeks ago and is continuing daily Temodar until her follow up appointment next week. I wanted to know if anyone experienced side effects of Temodar as being severe one-sided weakness (unable to walk) and severe loss of speech? Her doctors seem very optimistic but I wanted to hear of other stories regarding this medication. Thank you all!

lthenderson
Posts: 19
Joined: Feb 2017

Dear Vlodom,

I'm guessing the one-sided weekness and loss of speech is all tumor related and as the tumor shrinks and swelling reduces, your family remember will regain some of these functions. From my personal experience and what I have seen, Temodar will cause fatigue and muscle/joint aches but is not specific to one side. If Temodar was causing those symptoms, it would occur on both sides, not just one. My mom has Glioblastoma that is now inoperable but doctors treated her with Avastin to reduce the blood flow to the tumor causing it to grow slower and allow for her brain to heal faster and reduce swelling. In a matter of weeks, she went from being unable to use the right side of her body to regaining full function and riding bicycles again. 

Best wishes

Vlodom
Posts: 2
Joined: Apr 2018

I am so glad to hear your mother is improving!!! Once my family member was taken off the Temodar and had her steroid dosage increased, she had very small movement in her right foot and right hand. We will take this!!!!! It will be a long road, but prayer, hope, and encouragement will get us through this!  

gdefilio
Posts: 4
Joined: Jan 2018

Hello,

My husband was diagnosed with a Grade 2 Ogliodentaglioma back in 2010.  He underwent surgery, chemo and radiation and was doing great.  Then in November 2017, that ugly tumor reared it's head again and turned aggressive.  He now has a Grade 3 Astrocytoma.  He had surgery in December and is currently on Avastin and Lomustine.  He right side has been completely weakened, as well as his speech.  He has been undergoing OT, PT and Speech Therapy for several months now.  He is definitely getting stronger, but I hear it's a long road ahead.  Has anyone had good experience with this chemo treatment?  

Thank you.

lthenderson
Posts: 19
Joined: Feb 2017

My mother is currently taking Avastin and Lomustine and feels like it affects her less negatively than Temodar and radiation did. 

Subscribe to Comments for "Grade 3 Astrocytoma- Inoperable"